Alert archive / Georgia / River Flood Warnings in 2018

River Flood Warning 44, NWS Atlanta, GA

May 16, 2018Fulton County, Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at May 16, 2018, 10:14 AM EDT for Fulton County, Gwinnett County, Georgia. It was in force for 98 min.

The area

The outline as issued.

The facts

Issued
May 16, 2018, 10:14 AM EDT (14:14 UTC)
Expired
May 16, 2018, 11:52 AM EDT
In force
98 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, GA, Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 73 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Crooked Creek near Norcross (CRKG1). The gauge peaked at 10.83 ft at May 16, 2018, 11:00 AM EDT.

actionminormoderate5101505/1605/17
Action stage
9 ft
Minor stage
11 ft
Moderate stage
14 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02335350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

507 
WGUS42 KFFC 161414
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1014 AM EDT Wed May 16 2018

...The National Weather Service in Peachtree City has issued a Flood 
Warning for the following rivers in Georgia...

  Crooked Creek near Norcross affecting Fulton and Gwinnett Counties


.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.

The latest stage data was furnished in cooperation with the United 
States Geological Survey.

&&

GAC121-135-170414-
/O.NEW.KFFC.FL.W.0044.180516T1414Z-000000T0000Z/
/CRKG1.1.ER.180516T1358Z.180516T1400Z.000000T0000Z.UU/
1014 AM EDT Wed May 16 2018

The National Weather Service in Peachtree City has issued a
* Flood Warning for 
  The Crooked Creek near Norcross.
* From this morning until further notice.
* At 10 AM Wednesday the stage was 10.6 feet...and rising.
* Flood stage is 11 feet.
* At 11 feet...Flood stage is reached. Minor flooding of the 
  natural flood plain begins mainly on the left bank upstream and 
  downstream from the gauge at Spalding Drive.
  

&&

LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425


$$
1 follow-up statement
749 
WGUS82 KFFC 161552
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1152 AM EDT Wed May 16 2018

...The Flood Warning is cancelled for the following rivers in 
Georgia...
 
  Crooked Creek near Norcross affecting Fulton and Gwinnett Counties

 
GAC121-135-161622-
/O.CAN.KFFC.FL.W.0044.000000T0000Z-180516T1552Z/
/CRKG1.1.ER.180516T1358Z.180516T1400Z.000000T0000Z.UU/
1152 AM EDT Wed May 16 2018

The Flood Warning is cancelled for
  The Crooked Creek near Norcross.
* This takes effect immediately.
* At 1130 AM Wednesday the stage was 10.4 feet...and falling.
* Flood stage is 11 feet.
* The creek will continue to fall.
* At 11 feet...Flood stage is reached. Minor flooding of the 
  natural flood plain begins mainly on the left bank upstream and 
  downstream from the gauge at Spalding Drive.
  

&&

LAT...LON 3397 8421 3392 8425 3395 8429 3399 8425


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at May 16, 7:48 AM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 16, 7:48 AM EDT, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
748 AM EDT Wed May 16 2018

.PREV DISCUSSION... /Issued 454 AM EDT Wed May 16 2018/

SHORT TERM /Today through Thursday/...
Current radar shows an axis of showers pushing north through the
area associated with the moisture from the surface low near the
gulf. Have likely pops through the morning with categorical pops
starting around 18z as coverage is expected to increase as the low
drifts to the northeast. Keeping just slight chance and chance
thunder in the grids through the entire short term period with
higher chances of thunder in the afternoon. Pops are slightly
lower in the overnight period into Thursday as the deeper moisture
and upper low starts to push east of the area. QPF values through
the 00Z Friday are 1/2 to 2 inches with highest amounts in the
northeast, with some locally higher amounts possible. Does not
appear rainfall rates of 1-2 inches per 12 hours will exceed flash
flood guidance which shows would need more than 2.5-4 inches in 3
hours. Will continue to monitor guidance as heavier precip
accumulates.

With the moist, rainy pattern, temps today and Thursday slightly
below average, generally in the 70s and lower 80s while min temps
will continue above average. Adjusted blend guidance a bit based on
observed biases last 24 hours which showed even smaller diurnal
ranges.

Reaves

LONG TERM /Thursday Night through Tuesday/...
The main focus will continue to be with afternoon/evening flair-ups
of diurnally enhanced convection within waves of deep tropical
moisture throughout much of the forecast period. As we get into the
weekend, the upper level trough aiding the convection will weaken, but
a moist and diurnally driven airmass will continue. Will continue
with scattered to categorical pops for daytime periods and overall
less during the nighttime hours.

BDL

&&

.AVIATION...
12Z Update...
IFR cigs are present across most of the area and will continue
through the rest of the morning hours. Expecting cigs to improve
to MVFR around 15-17z before heading back into IFR conditions
06-07z. Next chance for TSRA will be after 16-17z through 01-02z,
but not high enough to mention in the TAF. Surface winds shifting
more W than expected this morning, but winds still remain light
around 3-5kts through today.

//ATL Confidence...12Z Update...
Medium confidence on cigs/vsbys and timing of convection.
Medium to low confidence on winds.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          78  65  82  65 /  80  60  70  70
Atlanta         76  67  81  67 /  80  60  60  60
Blairsville     73  61  77  60 /  70  60  70  70
Cartersville    78  65  82  63 /  60  50  70  60
Columbus        80  68  85  67 /  80  50  50  50
Gainesville     74  65  79  65 /  80  60  70  70
Macon           81  68  84  67 /  80  60  60  60
Rome            80  65  83  64 /  50  40  60  50
Peachtree City  77  65  83  65 /  80  60  60  60
Vidalia         82  69  83  69 /  80  60  50  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Reaves
LONG TERM....BDL
AVIATION...Reaves
Hazardous weather outlook, May 16, 5:00 AM EDT, 5 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Wed May 16 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Wed May 16 2018

This Hazardous Weather Outlook is for portions of North and
Central Georgia.

.DAY ONE...Today and Tonight...

Isolated to scattered thunderstorms can be expected today into
tonight but will be most likely this afternoon and early evening.
A few storms could be strong with gusty winds, frequent lightning
and heavy rainfall. Localized flooding will also be possible
where storms become stationary or only move slowly.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Scattered to occasional thunderstorms can be expected across
the area into next Tuesday. On any given day, A few storms
could be strong with the main hazards being gusty winds,
frequent lightning and heavy rainfall. The greatest chances for
thunderstorms will occur during the afternoon and evening hours.
Localized flooding will also be possible where storms become
stationary or only move slowly.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 16, 8:07 AM EDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
807 AM EDT WED MAY 16 2018

GAZ032-043-161300-
Douglas GA-Cobb GA-
807 AM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOUGLAS AND COBB
COUNTIES UNTIL 900 AM EDT...

At 807 AM EDT...a line of heavy showers was along a line extending
from near Roswell to near Douglasville. These showers were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Marietta, Douglasville, Roswell, Smyrna, Powder Springs, Austell,
Lithia Springs, Fair Oaks, Mount Bethel, Sweetwater Creek State Park,
White Water Park, Sweat Mountain, Vinings, Jim R Miller Park, Chapel
Hill, Winston, Sandy Plains, Dobbins Air Reserve Base and Mableton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3378 8478 3379 8472 3383 8472 3388 8465
      3407 8453 3407 8442 3397 8438 3391 8445
      3388 8444 3384 8447 3362 8474 3374 8484
TIME...MOT...LOC 1207Z 206DEG 1KT 3402 8442 3375 8469
Special weather statement, May 16, 8:35 AM EDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
835 AM EDT WED MAY 16 2018

GAZ042>044-053-161315-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
835 AM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
NORTHWESTERN COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN FULTON
COUNTIES UNTIL 915 AM EDT...

At 834 AM EDT...a line of heavy showers was along a line extending
from near Chapel Hill to Plant Wansley. This area of showers was
nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Whitesburg, Chattahoochee Hill Country, Plant Yates, Byers
Crossroads, Hannah, Handy, Bill Arp, Seaton Lake, Fairplay and
Roscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3357 8491 3372 8481 3360 8470 3337 8497
      3339 8500 3343 8502 3343 8508
TIME...MOT...LOC 1234Z 116DEG 1KT 3364 8473 3342 8501
Special weather statement, May 16, 9:00 AM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
900 AM EDT WED MAY 16 2018

GAZ022-032>034-043>045-161400-
De Kalb GA-North Fulton GA-Douglas GA-Cobb GA-Forsyth GA-Gwinnett GA-
South Fulton GA-
900 AM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DE KALB...NORTH
FULTON...NORTHERN DOUGLAS...SOUTHERN COBB...SOUTHERN FORSYTH...
GWINNETT AND SOUTH FULTON COUNTIES UNTIL 1000 AM EDT...

At 859 AM EDT...a line of heavy showers was along a line extending
from near Rest Haven to near Bill Arp. These showers were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Douglasville, Lawrenceville, Decatur, Sandy
Springs, Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, East
Point, Duluth, Sugar Hill, Suwanee, Buford, Lilburn, Chamblee,
Norcross and Doraville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3373 8484 3379 8474 3379 8473 3380 8472
      3418 8406 3417 8406 3416 8404 3420 8402
      3419 8401 3419 8402 3415 8403 3410 8387
      3411 8384 3410 8383 3406 8384 3377 8431
      3359 8469
TIME...MOT...LOC 1259Z 103DEG 1KT 3411 8390 3366 8476
Special weather statement, May 16, 9:19 AM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
919 AM EDT WED MAY 16 2018

GAZ042>044-052-053-161400-
Douglas GA-Coweta GA-Carroll GA-Heard GA-South Fulton GA-
919 AM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
NORTHWESTERN COWETA...SOUTHEASTERN CARROLL...NORTHEASTERN HEARD AND
SOUTHWESTERN FULTON COUNTIES UNTIL 1000 AM EDT...

At 918 AM EDT...a line of heavy rain was along a line extending from
near Bill Arp to Centralhatchee. These heavy showers were nearly
stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Whitesburg, Centralhatchee, Chattahoochee Hill Country, Plant Yates,
Byers Crossroads, Hannah, Handy, Bill Arp, Seaton Lake, Fairplay,
Dunaway Gardens, Clem, Lowell, Plant Wansley and Roscoe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3372 8483 3340 8514 3331 8504 3357 8469
TIME...MOT...LOC 1318Z 146DEG 2KT 3365 8477 3338 8507
Special weather statement, May 16, 9:59 AM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
959 AM EDT WED MAY 16 2018

GAZ016-022>024-032>034-045-161500-
Banks GA-De Kalb GA-Hall GA-North Fulton GA-Cobb GA-Forsyth GA-
Gwinnett GA-White GA-
959 AM EDT WED MAY 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR BANKS...NORTHWESTERN DE KALB...
HALL...NORTH FULTON...NORTHEASTERN COBB...FORSYTH...NORTHERN GWINNETT
AND SOUTHEASTERN WHITE COUNTIES UNTIL 1100 AM EDT...

At 959 AM EDT...a line of heavy rainfall was along a line extending
from near Pinefield Crossroads to Smyrna. These heavy showers were
nearly stationary.

  HAZARD...Heavy rain.

  IMPACT...Heavy rain may cause temporary street flooding especially
           in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Marietta, Gainesville, Cumming, Homer, Sandy Springs,
Roswell, Johns Creek, Alpharetta, Smyrna, Dunwoody, Milton, Duluth,
Sugar Hill, Suwanee, Buford, Chamblee, Norcross, Doraville and
Braselton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

LAT...LON 3455 8362 3451 8367 3443 8361 3449 8354
      3446 8340 3442 8338 3438 8339 3432 8350
      3429 8362 3412 8382 3379 8438 3393 8465
      3434 8403 3433 8396 3436 8398 3440 8392
      3465 8366
TIME...MOT...LOC 1359Z 095DEG 3KT 3448 8342 3387 8454

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 8:07 AM EDTSpecial Weather StatementFFCCobb, Douglas53 min
May 16, 8:35 AM EDTSpecial Weather StatementFFCCarroll40 min
May 16, 9:00 AM EDTSpecial Weather StatementFFCDouglas, Fulton, Gwinnett60 min
May 16, 9:19 AM EDTSpecial Weather StatementFFCCarroll41 min
May 16, 9:31 AM EDTFlash Flood WarningFFCCobb, Douglas, Fulton6 hr
May 16, 9:40 AM EDTRiver Flood WarningFFCGwinnett74 min
May 16, 9:59 AM EDTSpecial Weather StatementFFCBanks, Cobb, Forsyth, Hall61 min
May 16, 10:09 AM EDTRiver Flood WarningFFCCobb, Douglas3 hr
May 16, 10:16 AM EDTSpecial Weather StatementFFCDouglas44 min
May 16, 10:42 AM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Monroe, Stewart, Talbot and 3 more48 min
May 16, 10:56 AM EDTSpecial Weather StatementFFCDeKalb, Fulton49 min
May 16, 11:27 AM EDTSpecial Weather StatementFFCButts, Jasper, Lamar, Marion, Monroe, Newton and 5 more48 min
May 16, 12:46 PM EDTSpecial Weather StatementFFCPeach44 min
May 16, 12:50 PM EDTSpecial Weather StatementFFCWalton25 min
May 16, 12:55 PM EDTSpecial Weather StatementFFCWebster35 min
May 16, 1:23 PM EDTSpecial Weather StatementFFCMacon, Peach52 min
May 16, 1:26 PM EDTSpecial Weather StatementFFCJasper34 min
May 16, 2:29 PM EDTSpecial Weather StatementFFCBibb, Dooly, Houston, Peach, Sumter46 min
May 16, 2:34 PM EDTSpecial Weather StatementFFCGreene, Oglethorpe41 min
May 16, 3:18 PM EDTSpecial Weather StatementFFCCrisp, Dooly, Houston, Pulaski, Twiggs27 min
May 16, 3:54 PM EDTSpecial Weather StatementFFCMontgomery, Telfair, Toombs, Wheeler51 min
May 16, 3:59 PM EDTSpecial Weather StatementFFCCrisp31 min
May 16, 4:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
May 16, 5:01 PM EDTSpecial Weather StatementFFCCrisp, Dodge, Telfair, Wilcox29 min
May 16, 5:33 PM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski27 min

Nearby

River Flood Warnings in Georgia, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.